# SDR CA120829004

- Difficulty date: August 29, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Amtr LANCAIR
- Engine: Pckard 224
- Propeller: Hamstd 23EX583
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bypass Valve
- Part number: 4400
- Condition: Failed
- Location: Oil System
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E

## Discrepancy

(CAN) WHILE IN CRUISE ON INITIAL TEST FLIQHT AFTER ENGINE INSTALLATION IN NR 1 POSITION, OIL TEMPERATURE WAS SEEN TO BE CLIMBING TOWARDS THE RED LINE.  THE TEST FLIGHT WAS CUT SHORT AND ON RETURN TO BASE, IN ORDER TO PROTECT THE NEW ENGINE, THE CREW SELECTED TO SHUTDOWN AND FEATHERED THE NR 1 POSITION ENGINE, AND THE ACFT LANDED NORMALLY. THE OIL BYPASS VALVE WAS FOUND TO BE RETURNING AN EXCESSIVE AMOUNT OF OIL TO THE TANK AND WAS REPLACED WITH AN O/H UNIT.
